Acute delirium associated with combined diphenhydramine and linezolid use.
Аннотация
OBJECTIVE
To report a case of delirium with hallucinations presumably caused by the combination of diphenhydramine and linezolid.
CASE SUMMARY: A 56-year-old white man was receiving diphenhydramine 300 mg/d for 2 days to treat pruritus caused by a bullous rash possibly induced by vancomycin. He subsequently developed visual and auditory hallucinations, with erratic, aggressive behavior persisting for 3 days. Central anticholinergic syndrome was first suspected, but the long duration and exaggerated response by a patient not prone to anticholinergic toxicity suggest that a second agent may have enhanced the reaction.
DISCUSSION: The pharmacodynamic properties of linezolid make this drug a likely contributor to the marked, prolonged effects experienced by this patient. The Naranjo probability scale suggests a possible relationship between the reaction and the combination of diphenhydramine and linezolid.
CONCLUSIONS
Drug-induced delirium can occur with several drugs, including diphenhydramine. Linezolid has dopaminergic properties that may enhance the central nervous system effects of anticholinergics. Precautionary monitoring of mental status should be advised when concomitantly administering linezolid with drugs in this class.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.